Hi, I'm a female and only 18. I don't smoke, I don't drink. I've been experiencing upper left back pain and sometimes I feel the pain travel to the left at the side of the chest and my left elbow. It has been 3 months and my doctor referred me to a specialist and in the meantime he gave me some medicines. I also feel something is in my throat. When I eat dry food, such as plain bread, my throat will start to itch badly and there is burning sensation. I also realised my left ear will start to itch sometimes.
So I took the medicines the doctor gave me and I realised the back pain has subsided but I started to experience new symptoms which is making me even more worried. First it started with tingling sensation that travel up to my scalp. Sometimes I feel numbness at the top of my head. I don't often experience headace. Then I started to have muscle twitching all over my body followed by some involuntary movements. (muscle twitching usually on my knees and thighs, my feet and fingers will experiencing involuntary movements) I also realised I'm quite sensitive to cold. So to sum up, these new symptoms began after I took medicines and when my period about to started which was 2 weeks ago. So even after 2 weeks of stopping the medicine and a week after my menses is over, I'm still experiencing these symptoms. Anyone know what is wrong with me or experiencing the same thing? It sounds so complicated. I still have 2 more weeks to meet my specialist and it's for the first time. I'm quite worried. :(
Thanks for using the forum. I am happy to address your questions, and my answer will be based on the information you provided here. Please make sure you recognize that this forum is for educational purposes only, and it does not substitute for a formal office visit with your doctor.
Without the ability to examine you and obtain a history, I can not tell you what the exact cause of your symptoms is. However I will try to provide you with some useful information.
You have many symptoms, and they would be difficult to all tie together. The back pain with radiation to the arm and chest could be musculoskeletal or due to a pinched nerve (what is termed a radiculopathy).
The muscle twitches, or fasiculations, could be due to what is called benign fasciculation syndrome, which I will abbreviate as BFS, a condition in which there are involuntary twitches of various muscle groups, most commonly the legs but also the face, arms, eyes, and tongue. If the diagnosis is confirmed and other causes are excluded, it can be safely said that the likelihood of progression or occurrence of a serious neurologic condition is low.
However in general (and please understand I am not trying to imply I feel this is the case in you), when fasciculations occur in the setting of a specific associated symptoms, disorders such as ALS (also called Lou Gherig's disease), a condition called spinal muscular atrophy, polio-like viruses, west nile virus, and other infections could be a possibility. Another nervous system problem, neuropathy, may also lead to fasciculations. There will again be associated weakness or sensory changes.
It must be emphasized that in the majority of cases muscle twitches are BENIGN meaning that they are of no consequence and are not resulting from a serious cause. In such cases, the twitches may be related to anxiety/stress, caffeine, and often occur after recent strenuous activity or muscle over-use. It is important in such cases to reduce stress/anxiety levels and to reduce caffeine intake.
I suggest follow up with your primary doctor and you may benefit from evaluation by a neurologist as your primary doctor feels fit. It is important that you discuss your concerns with him/her. If there is concern for a neurologic disorder leading to the twitches, evaluation with a study called EMG/NCS which evaluations how nerves conduct electricity and how muscles respond may be indicated.
Thank you for this opportunity to answer your questions, I hope you find the information I have provided useful, good luck.
twitching is a concern for many. mine is due to spine problems, nerves ect. i even have them all over. strong ones in my arms hands. i have lost muscle tissue in my wrists and hands due to c6-8 facet joints and radiculopathy. get a referral from your pc to a nuerologist. god bless, cher
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.